Florida, 2007

Tornado in Florida, July 25, 2007

July 25, 2007 · NWS TBW · 1 event in 1 county or zone

Scattered showers and thunderstorms developed along the west coast sea breeze front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Scattered showers and thunderstorms developed along the west coast sea breeze front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 25, 12:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 25, 12:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
130 PM EDT WED JUL 25 2007

.SHORT TERM (TONIGHT - FRIDAY)...MID/UPPER LEVEL TROUGH SYSTEM
REMAINS OVER THE EASTERN U.S. WHICH IS KEEPING THE SOUTHEASTERN
STATES AND MOST OF THE GULF AREA UNDER DEEP SOUTHWESTERLY FLOW.
MEANWHILE ABUNDANT DEEP LAYER MOISTURE ALSO REMAINS OVER THE FLORIDA
PENINSULA WITH WEAK PRESSURE GRADIENT AT THE SURFACE. ALSO A WEAK
SURFACE RIDGE IS SLOWLY BUILDING TO THE SOUTHEAST OF THE STATE. THE
RIDGE WILL GRADUALLY EXPAND INTO THE SOUTHERN PORTIONS OF THE
PENINSULA BEGINNING ON THURSDAY AND SLOWLY ESTABLISHING ITSELF OVER
THE STATE THROUGH FRIDAY. HOWEVER...THE COMBINATION OF ABUNDANT
MOISTURE...DEEP SOUTHWESTERLY FLOW...INCREASING HEIGHTS LEADING TO
WARMER TEMPS AND SEA BREEZE BOUNDARIES FORMING IN THE AFTERNOON WILL
STILL PROVIDE ENOUGH ATMOSPHERIC SUPPORT FOR SHOWERS AND
THUNDERSTORMS TO HAPPEN EACH DAY. SOME OF THE STRONGEST CELLS MAY
BECOME SEVERE.

GFS/NAM ARE IN GOOD AGREEMENT IN DEVELOPING A STRONG RIDGE OVER THE
WESTERN HALF OF THE NATION ON FRIDAY WHICH HELPS IN DEEPENING THE
TROUGH SYSTEM OVER THE NORTHEAST. THIS COULD BRING A COLDER AIRMASS
OVER THE EASTERN GULF AND THE PENINSULA AREA AS UPPER LEVEL WINDS
SHIFT TO THE NORTHWEST...THUS ENHANCING ATMOSPHERIC INSTABILITY AS
THE COLDER AIR ALOFT INTERACTS WITH THE WARMER MOIST AIRMASS AT THE
LOWER LEVELS. THEREFORE...POPS WILL REMAIN HIGHER THAN GUIDANCE AT
60 PERCENT EACH AFTERNOON.

TEMPS REMAIN CLOSE TO NORMALS WITH MORNING LOWS IN THE LOWER TO MID
70S AND AFTERNOON MAXS IN THE LOWER 90S.

&&

.LONG TERM (FRIDAY NIGHT - WEDNESDAY)...LITTLE CHANGE WITH REGARD TO
THE PATTERN THIS WEEKEND...WHICH MODELS STILL SHOW A DEEPENING TROF
FROM THE EASTERN GREAT LAKES DOWN THE EAST COAST AND ACROSS FL.
COMBINATION OF DEEP MOISTURE...VIGOROUS JET ENERGY ALOFT JUST TO OUR
NORTH...AND TYPICAL LOW LEVEL BOUNDARIES WILL SET THE STAGE FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DURING THIS TIME.
GUIDANCE NOW SUGGESTS THIS PATTERN WILL TAKE A LITTLE LONGER TO
CHANGE...AND THE RIDGE MAY NOT BUILD BACK OVER UNTIL THE MIDDLE OF
NEXT WEEK. AS SUCH...DIURNAL POPS OF AT LEAST 50 PCNT LOOKS GOOD
THRU THE REST OF THE LONG TERM PERIOD. TEMPS NEAR NORM THROUGH THE
PERIOD.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WITH TEMP MVFR AND
ISOLD IFR CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON AND AFFECT
THE TERMINALS. BASED ON WESTERLY BACKGROUND FLOW...MOST OF THE
ACTIVITY SHOULD GRADUALLY PUSH INLAND OF THE TERMINALS BY LATE THIS
AFTERNOON OR THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED.

&&

.MARINE...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW HIGHLIGHT
CRITERIA AS PRESSURE GRADIENTS AT THE SURFACE REMAIN WEAK THROUGH
THURSDAY EVENING...THEN WEAK RIDGING DEVELOPS OVER THE
SOUTHERN COASTAL WATERS ON FRIDAY AND SLOWLY EXPANDS INTO THE REST
OF THE EASTERN GULF WATERS THROUGH THE WEEKEND. MAIN HAZARD WILL
AGAIN BE SCATTERED THUNDERSTORMS FORMING EACH DAY WHICH WILL BRING
PERIODS OF ROUGH SEAS...GUSTY WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  93  77  91  /  30  60  20  60
FMY  74  94  75  93  /  30  60  20  60
GIF  74  95  75  93  /  30  60  20  60
SRQ  75  93  76  92  /  30  60  20  60
BKV  70  93  72  92  /  30  60  20  60
SPG  78  91  80  91  /  30  60  20  60

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...AR
LONG TERM/AVIATION...NP
Hazardous weather outlook, Jul 25, 4:21 AM EST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
521 AM EDT WED JUL 25 2007

FLZ039-042-043-048>052-055>057-060>062-065-252130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
521 AM EDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS TO 40 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING...AND POSSIBLY SMALL HAIL.

...WATERSPOUT IMPACT...
CONDITIONS ARE FAVORABLE FOR A FEW WATERSPOUTS ONCE AGAIN TODAY.
COASTAL RESIDENTS SHOULD BE VIGILANT TO RAPIDLY CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY AFTERNOON
WITH A FEW PULSE SEVERE THUNDERSTORMS POSSIBLE DURING THE MID TO
LATE AFTERNOON HOURS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL
DEVELOP EACH AFTERNOON FRIDAY THROUGH TUESDAY...WHICH IS TYPICAL
FOR LATE JULY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 25, 12:53 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
153 PM EDT WED JUL 25 2007

FLZ039-251830-
LEVY-
153 PM EDT WED JUL 25 2007

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEVY COUNTY...

A STRONG THUNDERSTORM MOVING SOUTHEAST AT 10 MPH...WILL AFFECT
EASTERN LEVY COUNTY...INCLUDING WILLISTON...UNTIL 230 PM EDT. GUSTY
WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO
GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING
ELECTRICAL APPLIANCES. THIS STORM WILL PRODUCE PEA SIZE HAIL.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

NP

The radar

The Tampa radar (KTBW), 82 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Hernando

When
July 25, 1:45 PM EST to 1:46 PM EST
Where
Hernando County, 0.61 mi N of Masaryktown
Rating
EF0
Path length
0.2 mi
Path width
30 yd
Reported by
Emergency Manager
Coordinates
28.439, -82.450

A small and short lived tornado touched down along U.S. Highway 41 just north of the Pasco County line and downed a couple of trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyThe tornado archive for Florida, 2007Warnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40208.